MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125400-08
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant products: guide wire: runthrough ns hc.Guide catheter: hyperion.Evaluation summary: the device was returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported material deformation, device damaged by another and stent dislodgement were able to be confirmed.The reported failure to advance the device was unable to be replicated in a testing environment as it was based on operational circumstances.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left main coronary artery that was mildly tortuous, heavily calcified and 90% stenosed.After pre-dilating the lesion with a non-abbott balloon catheter, the xience alpine (xa) 4.0 x 8 mm stent delivery system (sds) was advanced, however, got stuck with a previously deployed stent in the proximal left anterior descending coronary artery.When the xience alpine was being pulled back, the stent implant dislodged.An additional guide wire was advanced in the lesion using the buddy wire technique, and a non-abbott balloon catheter was advanced distally and inflated to withdraw the xa stent, however the stent became deformed and could not be removed.A snare device was advanced over the second guide wire, however the snare got caught with the first guide wire inside the dislodged stent.Finally, a snare device was able to snare the dislodged stent and successfully retrieve it into the sheath that was at the puncture site.The procedure was completed with a 4.0 x 12 mm xience alpine stent being deployed.There were no adverse patient effects reported.Additional time was required to retrieve the dislodged stent however it did not cause any serious impact to the patient.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6597840
Report Number2024168-2017-04579
Device Sequence Number78799
Product Code NIQ
UDI-Device Identifier08717648199592
UDI-Public(01)08717648199592(17)190712(10)6070741
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2019
Device Catalogue Number1125400-08
Device Lot Number6070741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;